Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Wilmington, NC
NWS Wilmington, NC issued this special weather statement at Jan 13, 2021, 10:31 PM EST for Georgetown County, South Carolina. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 13, 2021, 10:31 PM EST (03:31 UTC)
- Expired
- Jan 13, 2021, 11:15 PM EST
- In force
- 44 min
- Issued by
- NWS Wilmington, NC
County Georgetown County, SC
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 3.5 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
812
WWUS82 KILM 140331
SPSILM
Special Weather Statement
National Weather Service Wilmington NC
1031 PM EST Wed Jan 13 2021
SCZ055-056-140415-
Coastal Georgetown SC-Inland Georgetown SC-
1031 PM EST Wed Jan 13 2021
...SMALL HAIL POSSIBLE ACROSS GEORGETOWN COUNTY...
At 1027 PM EST, Doppler radar was tracking showers producing a mix
of rain and small hail near Lambert, or 13 miles northwest of
McClellanville, moving northeast at 55 mph.
Pea size hail will be possible as these showers move northeastward
across Georgetown County late this evening.
Locations potentially impacted through 1115 PM include...
Georgetown, Pawleys Island, Murrells Inlet, Sampit, Plantersville,
Graves, and Litchfield Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Small hail can make the ground briefly slick. Take care when
driving, or while walking outdoors.
&&
LAT...LON 3322 7946 3324 7946 3324 7948 3325 7948
3324 7949 3327 7955 3326 7956 3327 7956
3330 7967 3369 7917 3366 7915 3365 7912
3364 7913 3361 7912 3361 7910 3357 7910
3357 7900 3347 7909 3338 7915 3321 7943
TIME...MOT...LOC 0328Z 231DEG 50KT 3326 7957
$$
TRAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Jan 13, 8:46 PM EST, 1 hour 45 minutes earlier.
Area forecast discussion, Jan 13, 8:46 PM EST, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
846 PM EST Wed Jan 13 2021
.SYNOPSIS...
An upper level disturbance will move across the area tonight
resulting in scattered showers. High pressure will build back
in from the Gulf Coast Thursday into Friday with dry conditions
and slightly above normal temperatures. A strong cold front with
isolated showers will cross the area Friday night followed by
cool and dry weather for the weekend.
&&
.UPDATE...
Made another quick update to increase POPs as the H5 shortwave
moves across the area later this evening and overnight. QPF is
still expected to remain limited, and the precipitation should
exit to the northeast during the overnight and early Thursday
morning hours. Also, issued the Coastal Flood Advisory for the
lower Cape Fear river including downtown Wilmington for the high
tide Thursday morning.
&&
.NEAR TERM /THROUGH THURSDAY NIGHT/...
Weak 1020mb high pressure over the Carolinas will push offshore
later Wednesday afternoon through evening. A shortwave trough
currently located over parts of Mississippi, Louisiana, and Arkansas
will move ENE towards the Carolinas by tonight. Though some moisture
will be ushered into the area tonight as the winds become more SSW,
the bulk of the moisture will remain well to the south and east of
the area. However, there is some very subtle isentropic upglide
indicated at 285K for the Cape Fear region, and therefore cannot
rule out the slight chance for a few sprinkles/-SHRA during the
late evening hours. Very little if any measurable rainfall is
forecast. Could see some fog or low ceilings before sunrise
Thursday morning, but should clear out after the sun rises. Weak
high pressure ridge returns on Thursday, allowing for plentiful
sunshine and high temperatures in the upper 50s. Ridge moves
through fast, and by Thursday night, SSW flow gets deeper as a
strong cold front approaches from the west. Temperatures remain
a few degrees above normal for mid January throughout the entire
near term period.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
The short term forecast will seem very familiar as a deep
trough over the Mississippi Valley develops a cold front and
more and more importantly mid level lift. This forcing will
produce a quick rainfall event mainly along the coast Friday
night. Despite good dynamics and moisture the quick moving
nature of the system will keep QPF amounts limited to a quarter
to one half inch. High pressure will build in Saturday with
temperatures slightly below normal.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
The extended forecast looks remarkably normal with a
chance of rainfall every three days or so with highs in the 50s and
lows in the 30s. In this particular case a somewhat moisture starved
system moves across Monday with a more Gulf of Mexico oriented
system for the middle part of next week. Regarding temperatures I
can't remember a more prolonged period of near normal temperatures
and the extended offers little deviation. Lows Sunday will be a
little lower with some upper 20s and lower 30s in the mix. Similar
but slightly warmer numbers for Monday and Tuesday. Highs throughout
the period will be in the lower to middle 50s.
&&
.AVIATION /02Z THURSDAY THROUGH MONDAY/...
MVFR-IFR CIGs continue to impact KFLO, KCRE, and KMYR this
evening, with KILM likely returning to IFR by around 03Z as the
low cloud deck spreads northeastward. Scattered -SHRA will move
through the area through the late evening and overnight hours.
Any precipitation will likely exit the area by around 05Z at
KFLO/KLBT, around 08Z at KCRE/KMYR and around 09Z for KILM. VFR
conditions will return to the terminals generally by 10-12Z as
drier air infiltrates the column along with increasing
subsidence Thursday.
Extended Outlook...Mainly VFR conditions expected through the
period. MVFR/IFR possible associated with a cold front Friday
night and again on Monday.
&&
.MARINE...
Through Thursday Night: SWly winds around 10 kt this evening
will become westerly at 10-15 kt overnight and into Thursday
morning, with gusts up to 20 kt. Seas currently around 2 ft
will build to 3 ft overnight into Thursday morning, with 3-4 ft
possible closer to 20 nautical miles. Winds will back to a SWly
direction during Thursday afternoon/evening in response to the
next approaching cold front.
Friday through Monday: Overall winds will maintain an offshore
component through most of the period outside of a southwest flow
Friday ahead of a cold front. Cold air advection in the wake of
this system will allow a 20-25 knot westerly flow Saturday then
subside to 15-20 knots. For Monday and Tuesday the flow will
remain out of the west probably a little weaker at times with
10-15 knots. Significant seas will most likely eclipse Small
Craft Advisory criteria Saturday but otherwise settle into a 2-4
foot range.
&&
.TIDES/COASTAL FLOODING...
A Coastal Flood Advisory has been issued for the banks of the
lower Cape Fear River from Wilmington southward for the new moon
high tide Thursday morning. Similar minor coastal flood
conditions are expected to continue with high tide Friday.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...Coastal Flood Advisory from 9 AM to 1 PM EST Thursday for
NCZ107.
MARINE...None.
&&
SYNOPSIS...ILM
UPDATE...SRP
NEAR TERM...SRP/IGB
SHORT TERM...SHK
LONG TERM...SHK
AVIATION...SRP
MARINE...SRP/IGB/SHK
TIDES/COASTAL FLOODING...SRP/IGBHazardous weather outlook, Jan 13, 8:13 PM EST, 2 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 813 PM EST Wed Jan 13 2021 NCZ107-141200- Inland New Hanover- 813 PM EST Wed Jan 13 2021 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 AM TO 1 PM EST THURSDAY... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Minor tidal flooding likely along the lower Cape Fear River with each morning high tide through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-106-108>110-SCZ017-023-024-032-033-039-054>056- 058-059-141200- Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Coastal New Hanover-Inland Brunswick-Coastal Brunswick-Marlboro- Darlington-Dillon-Florence-Marion-Williamsburg-Coastal Horry- Inland Georgetown-Coastal Georgetown-Central Horry-Northern Horry- 813 PM EST Wed Jan 13 2021 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-141200- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 813 PM EST Wed Jan 13 2021 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Small Craft Advisory conditions likely late Friday into Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 29
In the hours before
Special weather statement, Jan 13, 10:31 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Wilmington NC
1031 PM EST Wed Jan 13 2021
SCZ055-056-140415-
Coastal Georgetown SC-Inland Georgetown SC-
1031 PM EST Wed Jan 13 2021
...SMALL HAIL POSSIBLE ACROSS GEORGETOWN COUNTY...
At 1027 PM EST, Doppler radar was tracking showers producing a mix
of rain and small hail near Lambert, or 13 miles northwest of
McClellanville, moving northeast at 55 mph.
Pea size hail will be possible as these showers move northeastward
across Georgetown County late this evening.
Locations potentially impacted through 1115 PM include...
Georgetown, Pawleys Island, Murrells Inlet, Sampit, Plantersville,
Graves, and Litchfield Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Small hail can make the ground briefly slick. Take care when
driving, or while walking outdoors.
&&
LAT...LON 3322 7946 3324 7946 3324 7948 3325 7948
3324 7949 3327 7955 3326 7956 3327 7956
3330 7967 3369 7917 3366 7915 3365 7912
3364 7913 3361 7912 3361 7910 3357 7910
3357 7900 3347 7909 3338 7915 3321 7943
TIME...MOT...LOC 0328Z 231DEG 50KT 3326 7957
TRAThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 8:12 PM EST | Coastal Flood Advisory | ILM | New Hanover | 17 hr |
| Jan 13, 11:49 PM EST | Special Weather Statement | ILM | Brunswick | 26 min |
| Jan 14, 12:08 AM EST | Special Weather Statement | ILM | Pender | 52 min |
| Jan 14, 10:50 AM EST | River Flood Warning | ILM | Darlington, Florence | 58 hr |
Nearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.